Alert archive / North Carolina / High Surf Advisories in 2014
High Surf Advisory 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high surf advisory at Mar 6, 2014, 3:54 AM EST. It took effect at Mar 6, 2014, 1:00 PM EST. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2014, 3:54 AM EST (08:54 UTC)
- In effect from
- Mar 6, 2014, 1:00 PM EST
- Expired
- Mar 8, 2014, 6:27 AM EST
- In force
- 41 hr
- Issued by
- NWS Newport/Morehead City, NC
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high surf advisory went out at Mar 5, 10:17 PM EST, 5 hours 37 minutes earlier.
Area forecast discussion, Mar 5, 10:17 PM EST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1017 PM EST WED MAR 5 2014
.SYNOPSIS...
HIGH PRESSURE WILL RIDGE IN FROM THE NORTH THROUGH TONIGHT AS A
WEAK LOW PRESSURE AREA MOVES WELL OFFSHORE. A DEVELOPING LOW
PRESSURE SYSTEM WILL MOVE ALONG THE SOUTHEAST COAST THURSDAY AND
FRIDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST ON SUNDAY AND
MONDAY.
&&
.NEAR TERM /OVERNIGHT/...
AS OF 1015 PM WED...STRONG HIGH PRESSURE OVER CANADA WILL
CONTINUE TO NOSE SOUTH OVER EASTERN NC TONIGHT WHILE A WEAK AREA
OF LOW PRESSURE PASSES OFFSHORE OF EASTERN NC. NO SIG CHANGES
NEEDED TO ONGOING FORECAST FOR UPDATE...JUST TWEAKED GRIDS
SLIGHTLY TO REFLECT CURRENT TRENDS. OVERALL PRECIP IS OVER FOR THE
OVERNIGHT HOURS...THOUGH COULD SEE LIGHT DRIZZLE LINGERING ALONG
THE COAST...WITH SC OF LIGHT RAIN OVER THE WATERS. AS AREA OF LOW
PRESSURE MOVES FARTHER OFFSHORE...THE STRONG LOW LEVEL INVERSION
BEGINS TO WEAKEN ACROSS THE AREA...THIS HAS LEAD TO SKIES CLEARING
OUT QUICKLY THIS EVENING...ALLOWING TEMPS TO DROP QUICKLY IN SOME
SPOTS. GOOD MIXING OVERNIGHT WILL KEEP TEMPS FROM REACHING FULL
RADIATIONAL POTENTIAL BUT STILL COLD NIGHT EXPECTED ESP WITH
DECENT NORTHERLY BREEZE. OVERNIGHT LOWS GENERALLY 30-40
DEGREES...THOUGH COULD SEE SOME UPPER 20S INLAND.
&&
.SHORT TERM /THURSDAY/...
AS OF 255 PM WED...AN AREA OF LOW PRESSURE WILL DEVELOP IN THE
NORTHERN GULF OF MEXICO TONIGHT AND MOVE NORTHEAST TOWARDS EASTERN
NC THURS. WITH SURFACE RIDGE STILL NOSING SOUTH OVER EASTERN
NC...EXPECT LOW LEVEL INVERSION TO STRENGTHEN WITH NORTHERLY WINDS
BECOMING NORTHEASTERLY THROUGHOUT THE DAY AND GUSTING UPWARDS OF
20 MPH INLAND TO 30 MPH ALONG THE OBX. PRECIP WILL MOVE INLAND
FROM THE COAST AS THE LOW APPROACHES FROM THE SW DURING THE DAY.
POPS INCREASE FROM CHANCE SOUTH/SLIGHT CHANCE NORTH TO LIKELY
SOUTH/CHANCE NORTH BY LATE AFTERNOON. TEMPERATURES WILL REMAIN
WELL ABOVE FREEZING WITH HIGHS IN THE LOW TO MID 40S ACROSS THE
REGION...THEREFORE DO NOT ANTICIPATE ANY WINTER WX ISSUES. THE
STRENGTHENING PRESSURE GRADIENT BETWEEN THE LOW OFF THE COAST AND
HIGH PRESSURE TO THE NORTH RESPONSIBLE FOR THE INCREASED NE WINDS
LATE MAY ALSO LEAD TO HIGH SURF ISSUES FOR THE NORTHERN OBX AND
MINOR COASTAL FLOODING ISSUES FOR THE SOUTHERN PAMLICO SOUND BY
LATE AFTERNOON/EVENING.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 230 PM WED...LOW PRES NEAR THE GA/FL COAST THU EVENING WILL
LIFT NE AND BE LOCATED JUST OFF THE NC COAST LATER FRI. THIS LOW
WILL PRODUCE WIDESPREAD RAIN AND STRONG N/NE COASTAL WINDS THAT WILL
LEAD TO HIGH SURF AND MINOR COASTAL FLOODING. HAVE CAT POPS
DEVELOPING ALL AREAS THU NIGHT THAT WILL CONTINUE THRU FRI. AS THE
LOW MOVES FURTHER E FRI NIGHT THE RAIN WILL GRAD END FROM W TO E.
STORM TOTAL RAINFALL WILL BE MAINLY IN THE 1 TO 2 INCH RANGE. THE
STRONGEST WINDS LOOK TO OCCUR LATER THU NIGHT THRU FRI EVENING AND
WILL LIKELY EVENTUALLY NEED WIND ADVRY FOR PARTS OF THE CST ESPCLY
OBX. TEMPS WILL REMAIN BELOW NORMAL FRI WITH HIGHS IN THE 50S.
MUCH MORE SPRINGLIKE WEATHER EXPECTED REST OF THE PERIOD WITH
PREDOMINATELY ZONAL FLOW ALOFT. HAVE NO PRECIP IN THE FCST SAT THRU
TUE THEN SLIGHT CHC WED AS GFS/ECMWF SHOWING NEXT SYSTEM REACHING
THE REGION BUT UNCERTAINTY THIS FAR OUT IN TIMING. TEMPS WILL BE AT
OR MAYBE EVEN A LITTLE ABOVE NORMAL THRU THE PERIOD WITH HIGHS IN
THE 60S INLAND TO UPR 50S/AROUND 60 BEACHES.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY/...
AS OF 655 PM WED...MIXED BAG OF VFR/MVFR CEILINGS CURRENTLY AS
CLOUDS ARE SLOWLY DIMINISHING AND LIFTING. PRECIP WILL CONTINUE TO
TAPER OFF QUICKLY FOR EWN/OAJ OVER THE NEXT HOUR OR TWO. BASED ON
LATEST OBS/FORECAST SOUNDINGS/SREF PROBS THINK THERE IS A GOOD
CHANCE OF CEILINGS LIFTING BRIEFLY TO VFR TONIGHT BEFORE RETURNING
TO MVFR LATE TONIGHT INTO EARLY THU AM. SURFACE PRESSURE GRADIENT
TIGHTENS THU AFTERNOON WITH NE WINDS GUSTING NEAR 25 KT
AFTERNOON/EVENING. PRECIP WILL INCREASE FROM SOUTH TO NORTH DURING
THE DAY THU...WITH RAIN BECOMING WIDESPREAD THU EVENING. EXPECT
PRED MVFR THROUGH THE DAY...WITH THE MAIN POTENTIAL FOR IFR THU
EVENING.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 230 PM WED...ADVERSE FLYING CONDITIONS EXPECTED THU NIGHT THRU
FRI EVENING AS LOW PRES MOVES NE ALONG THE SE CST WITH GOOD CVRG OF
RAIN ACROSS ERN NC. CIGS WILL BE LOW THRU THIS PERIOD LIKELY IN THE
IFR RANGE MUCH OF THE TIME. RAIN WILL END FROM W TO E LATER FRI
NIGHT HOWEVER MAY TAKE TIL SAT MORN TO SCOUR OUT ALL THE LOW CLOUDS.
VFR THEN EXPECTED SAT AFTN THRU MON WITH DRY WX.
&&
.MARINE...
SHORT TERM /THROUGH THURSDAY/...
AS OF 1015 PM WED...LATEST SURFACE AND BUOY DATA INDICATE N/NE
WINDS 15-25 KT ACROSS THE WATERS WITH ELEVATED SEAS MAINLY NORTH
OF OCRACOKE 5-8 FT. SEAS ACROSS SOUTHERN COASTAL WATERS REMAIN 3-5
FT THOUGH 6 FT SEAS FOR THE FAR OUTER WATERS CLOSER TO THE GULF
STREAM ARE LIKELY OCCURRING. NO SIG CHANGES NEEDED TO ONGOING
FORECAST FOR UPDATE. WEAK LOW PRESSURE WILL MOVE OFF THE NC COAST
TONIGHT. THE SURFACE RIDGE STRENGTHENS TONIGHT BRINGING A TIGHTER
PRESSURE GRADIENT WITH NLY WINDS INCREASING TO 15-25 KT WITH
HIGHER GUSTS. SEAS BUILD TO 7-10 FT NORTH AND 4-7 FT TONIGHT INTO
THURSDAY. FOLLOWED LOCAL SWAN/NWPS MODEL FOR SEAS THROUGH THE
SHORT TERM. REPLACED SCAS WITH GALE WARNINGS STARTING THURS AND
LASTING THROUGH LATE FRI NIGHT. LATER SHIFTS WILL NEED TO RE-
EVALUATE TO POTENTIAL FOR UPGRADING TO GALE WARNING FOR THE
ALBEMARLE SOUND.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 230 PM WED...DANGEROUS BOATING CONDITIONS THU NIGHT THRU FRI
NIGHT AS LOW PRESSURE LIFTS NE TO JUST OFF THE NC COAST. GALE FORCE
N/NE WINDS OF 25 TO 35 KTS TO GUSTS 40 TO 45 KTS EXPECTED MUCH OF
THE AREA LATER THU NIGHT THRU FRI EVENING. THESE STRONG WINDS WILL
PRODUCE SEAS OF 10 TO 15 FEET OVER THE OUTER WATER FRI AND FRI
EVENING. WINDS WILL DIMINISH QUICKLY SAT AS THE LOW LIFTS E AND HIGH
PRES BUILDS IN FROM THE W. SEAS WILL BE SLOW TO SUBSIDE AND WILL
LIKELY REMAIN AOA 6 FT THRU SAT EVENING FOR THE NRN AND CNTRL WTRS.
VERY WEAK COLD FRONT WILL CROSS EARLY SUNDAY OTHERWISE HIGH PRES
WILL DOMINATE WITH WINDS GENERALLY LESS THAN 15 KTS AND SEAS MAINLY
2 TO 4 FT.
&&
.TIDES/COASTAL FLOODING...
AS OF 230 PM WED...THE STRONG N/NE WINDS WILL LEAD TO BIG SURF N OF
LOOKOUT THU NIGHT THRU FRI NIGHT WITH HIGH SURF ADVISORIES LIKELY IN
LATER FCSTS. THE PROLONGED AND STRONG N/NE WINDS WILL LEAD TO WATER
RISES OF 2 TO 3 FEET OVER SRN PAMLICO SOUND AND TIDAL DEPARTURES OF
AROUND 2 FEET ON THE OCEAN SIDE BEACHES N OF HATTERAS. MUCH LIKE THE
HIGH SURF ADVISORY EXPECT LATER SHIFTS WILL BE ISSUING COASTAL FLOOD
ADVISORIES TO COVER THESE ELEVATED WATER LVLS. COMBO OF HIGH
SURF...ONSHORE WINDS AND ABOVE NORMAL TIDES COULD LEAD TO SOME
IMPACTS ON HIGHWAY 12 ESPCLY FRI AND FRI NIGHT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...GALE WARNING FROM 10 AM THURSDAY TO 2 AM EST SATURDAY FOR
AMZ135.
SMALL CRAFT ADVISORY FROM 1 AM THURSDAY TO 10 PM EST FRIDAY
FOR AMZ130.
GALE WARNING FROM 5 AM THURSDAY TO 5 AM EST SATURDAY FOR
AMZ152-154.
GALE WARNING FROM 8 AM THURSDAY TO 1 AM EST SATURDAY FOR
AMZ156-158.
GALE WARNING FROM 4 PM THURSDAY TO 4 AM EST SATURDAY FOR
AMZ150.
&&
SYNOPSIS...DAG
NEAR TERM...CQD/DAG
SHORT TERM...DAG
LONG TERM...RF
AVIATION...RF/CQD/DAG
MARINE...RF/CQD/DAG
TIDES/COASTAL FLOODING...RFHazardous weather outlook, Mar 5, 8:24 AM EST, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 824 AM EST WED MAR 5 2014 NCZ029-044>046-079>081-090>092-098-061330- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN- LENOIR-JONES-ONSLOW- 824 AM EST WED MAR 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-103-104-061330- MAINLAND DARE-OUTER BANKS DARE-OUTER BANKS HYDE- 824 AM EST WED MAR 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLOW MOVING COASTAL LOW PRESSURE SYSTEM MAY PRODUCE STRONG NORTHEAST WINDS RESULTING IN ELEVATED WATER LEVELS ON THE SOUTHERN END OF PAMLICO SOUND THURSDAY INTO FRIDAY NIGHT...ALONG WITH POSSIBLE HIGH SURF AND BEACH EROSION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ093>095-061330- CRAVEN-PAMLICO-CARTERET- 824 AM EST WED MAR 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLOW MOVING COASTAL LOW PRESSURE SYSTEM MAY PRODUCE STRONG NORTHEAST WINDS RESULTING IN ELEVATED WATER LEVELS ON THE SOUTHERN END OF PAMLICO SOUND THURSDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:54 AM EST | Coastal Flood Advisory | MHX | Pamlico | 51 hr |
| Mar 6, 3:54 AM EST | Wind Advisory | MHX | Dare, Hyde, Pamlico, Tyrrell | 45 hr |
Nearby
High Surf Advisories in North Carolina, 2014Every high surf advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.